Ohio, 2005

Flooding in Ohio, November 15, 2005

November 15, 2005 · NWS ILN · 2 events in 2 counties and zones

2 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Nov 15, 6:55 AM EST, 40 minutes earlier.

Area forecast discussion, Nov 15, 6:55 AM EST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
655 AM EST TUE NOV 15 2005

.AVIATION (12Z-12Z)...
SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE TO AFFECT ALL
TERMINALS. EXPECT THIS ACTIVITY TO DIMINISH FROM SOUTH TO NORTH
BETWEEN LATE MORNING AND EARLY AFTERNOON. EXPECT GENERALLY VFR
CONDITIONS WITH TEMPORARY MVFR. THE EXCEPTION WILL BE AT THE
NORTHERN TAF SITES WHERE IFR CLOUDS WILL OCCUR FOR THE NEXT FEW
HOURS. ONCE PRECIPITATION HAS LIFTED TO THE NORTH THERE WILL BE
BROKEN VFR CEILINGS AND GUSTY SOUTHERLY WINDS. A FEW SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE BUT THE CHANCE IS TOO LOW TO
INCLUDE IN THE FORECAST AT THIS TIME. A LINE OF STORMS ASSOCIATED
WITH A STRONG COLD FRONT WILL MOVE THROUGH THE TERMINALS BETWEEN
02Z AND 07Z. AFTER THE FRONT PASSES THERE WILL BE GUSTY WEST TO
SOUTHWEST WINDS. CURRENTLY IT APPEARS THAT STRATOCUMULUS BEHIND
THE FRONT WILL BE ABOVE 3000 FEET.

&&

.PREVIOUS DISCUSSION...
(ISSUED 457 AM EST TUE NOV 15 2005)

SHORT TERM (TODAY THROUGH THURSDAY)...
SFC WARMFRONT LIFTING UP THROUGH FORECAST AREA AT THIS TIME...WITH
MAINLY ELEVATED CONVECTION RUNNING ALONG THE OHIO RIVER. NOSE OF
50-60 KT LLJ COMBINED WITH PRECIP EFFICIENCIES TO UP TO 1.3 INCHES
AND GOOD LL CONVERGENCE PROMPTED A FLOOD WATCH FOR GENERALLY THE
CINCINNATI TRI STATE THROUGH MID MORNING. AS LLJ AND ITS GRADIENT
LIFTS NORTH THROUGH THE DAY...THE HEAVY RAIN THREAT WILL
TRANSITION FURTHER NORTH AND A BIT WEST FOR THIS AFTERNOON. AFTER
THIS MORNING...MUCH OF FORECAST AREA GETS INTO THE WARM
SECTOR...WITH SHOWER AND THUNDERSTORM ACTIVITY LESSENING INTO THE
AFTERNOON HOURS. BY LATE THIS AFTERNOON...THE VERY SHARP TROF
BEGINS TO SURGE NNE FROM CETNRAL PLAINS...BRINGING AN AREA OF 60+
KTS OF LOW LEVEL SHEAR INTO INDIANA BY LATE AFTERNOON. BEST
FORCING DOESNT APPROACH WESTERN FORECAST AREA UNTIL NEAR 00Z...BUT
EVEN THOUGH TIMING NOT AS FAVORABLE AS AREAS TO OUR WEST...LOW
LEVEL CAPES STILL OVER 300 J/KG THROUGH 03Z IN FAR WEST AHEAD OF
FRONT WILL COINCIDE WITH STRONG BOUNDARY LAYER SHEAR. SEVERE
THUNDERSTORM WINDS AND POTENTIAL FOR ISOLATED TORNADOES IS MAIN
THREAT THROUGH PRIMARILY 06Z. WTH STRONG CAA BEHIND SFC
FRONT...DAYTIME HIGHS FOR WED WILL MAINLY BE NEAR 12Z. IN WRAP
AROUND MOISTURE...AM ANTICIPATING SOME RAIN SNOW MIX IN ESPECIALLY
NORTHERN FA THROUGH WED MID DAY...BEFORE MOISTURE EXITS THE REGION
BY 00Z THURS. SOME POTENTIAL FOR A WIND ADVISORY IN ESPECIALLY
NORTHERN FA FOR WEDNESDAY...BUT A BIT PREMATURE AT THIS TIME FOR
ISSUANCE.

PREVIOUS DISCUSSION...
(ISSUED 451 PM EST MON NOV 14 2005)

LONG TERM (THURSDAY THROUGH MONDAY)...
THURSDAY STARTS OUT WITH HIGH PRESSURE OVER THE MIDWEST SETTLING
OVER THE OHVLY. THIS HIGH GETS STRUNG OUT ALONG THE APPALACHIANS
AS A SFC LOW TRACKS THROUGH THE GTLKS REGION AND SWINGS A COLD
FRONT THROUGH THE AREA. APEX OF H5 TROF SWINGS JUST S OF
LMICH/LERI AND LOW CHANCE POPS WERE KEPT IN FOR THE NORTH. I DID
NOT DISCRIMINATE BTWN S AND R FOR THIS TIME AS THICKNESSES AND SFC
TEMPS WOULD SUPPORT EITHER OR AND POSSIBLY BOTH.

LONG WAVE TROF TO COME OVER THE GREAT LAKES DURING THE DAY SAT AND
KEEP A COLD AIRMASS OVER THE REGION ON SUN. STRENGTH OF CAA WILL
DETERMINE HOW MUCH/IF SNOW SHOWERS WILL DEVELOP IN THE COLD POOL.
LATEST 12Z RUN OF GFS IS ENTIRELY DIFFERENT FROM THIS RUN AND
CONFIDENCE FOR EXTENDED FORECAST IS IN THE CELLAR AS FCST OFFICES TO
WEST ARE GOING WITH CURRENT RUN AND ERN FCST OFFICES ARE WITH HPC
FORECAST AND THE 0Z GFS/ECMWF SOLUTIONS. KEPT TEMPERATURES ON THE
COOL SIDE WITH DAYTIME HIGHS ONLY REACHING THE 40S AND OVERNIGHT
LOWS DROPPING TO THE UPPER 20S TO AROUND 30 THROUGH THE PERIOD.
TEMPERATURES WILL SEE MORE OF AN EXTREME THAN IN CURRENT FORECAST IF
L/W TROF SETS UP OVER THE WEEKEND.

FRANKS

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH FOR OHZ070>072-077>079 UNTIL 10 AM TUESDAY.
KY...FLOOD WATCH FOR KYZ089>097 UNTIL 10 AM TUESDAY.
IN...FLOOD WATCH FOR INZ066-073>075-080 UNTIL 10 AM TUESDAY.

&&
Hazardous weather outlook, Nov 15, 5:24 AM EST, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
524 AM EST TUE NOV 15 2005

INZ050-058-059-KYZ098>100-OHZ026-034-035-042>046-051>056-060>065-
073-074-080>082-088-161030-
WAYNE-FAYETTE IN-UNION IN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-
AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-
CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-
FAYETTE OH-PICKAWAY-FAIRFIELD-ROSS-HOCKING-HIGHLAND-ADAMS-PIKE-
SCIOTO-
524 AM EST TUE NOV 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...NORTHEAST KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTH CENTRAL OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE MORNING AND
DIMINISH DURING THE AFTERNOON. SOME OF THE THUNDERSTORMS WILL
PRODUCE LOCALLY HEAVY RAIN. ADDITIONAL THUNDERSTORMS WILL MOVE
INTO THE AREA THIS EVENING AHEAD OF A STRONG COLD FRONT. THESE
STORMS HAVE THE POTENTIAL TO BE SEVERE WITH DAMAGING STRAIGHT LINE
WINDS BEING THE PRIMARY THREAT. HOWEVER...SOME TORNADOES WILL BE
POSSIBLE AS WELL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION WILL LIKELY BE NEEDED THIS EVENING.

INZ066-073>075-080-KYZ089>097-OHZ070>072-077>079-161030-
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-
BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-BUTLER-WARREN-
CLINTON-HAMILTON-CLERMONT-BROWN-
524 AM EST TUE NOV 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
INDIANA...NORTHERN KENTUCKY AND SOUTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL WILL OCCUR ACROSS
THE REGION THIS MORNING. THIS MAY LEAD TO SOME FLOODING. THUS A
FLOOD WATCH HAS BEEN ISSUED. ADDITIONAL THUNDERSTORMS WILL MOVE
INTO THE AREA THIS EVENING AHEAD OF A STRONG COLD FRONT. THESE
STORMS HAVE THE POTENTIAL TO BE SEVERE WITH DAMAGING STRAIGHT LINE
WINDS BEING THE PRIMARY THREAT. HOWEVER...SOME TORNADOES WILL BE
POSSIBLE AS WELL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION WILL LIKELY BE NEEDED THIS EVENING.

In the hours before

Special weather statement, Nov 15, 5:51 AM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
551 AM EST TUE NOV 15 2005

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-152300-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY...
CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA...
OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET...
MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA...
GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE...
PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK...
EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...
LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE...
LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO...
WEST UNION...PIKETON...PORTSMOUTH
551 AM EST TUE NOV 15 2005

...NUMEROUS SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT...

SHOWERS AND THUNDERSTORMS OCCURRING ACROSS THE REGION THIS MORNING
WILL LIFT NORTHWARD AND DIMINISH DURING THE AFTERNOON. THIS WILL
LEAVE AN UNSEASONABLY WARM AND MOIST AIRMASS IN PLACE ACROSS THE
OHIO VALLEY.

A STRONG COLD FRONT WILL MOVE INTO EASTERN INDIANA THIS EVENING
AND CONTINUE ACROSS THE AREA...EXITING CENTRAL OHIO AFTER
MIDNIGHT. A LINE OF SHOWERS AND THUNDERSTORMS WILL OCCUR ALONG
THIS FRONT. SINCE THESE STORMS WILL BE AFFECTING THE AREA AFTER
DARK...THERE IS SOME QUESTION ABOUT HOW MUCH INSTABILITY WILL BE
AVAILABLE. BUT IF THERE IS ENOUGH...THEN MANY OF THESE STORMS MAY
BECOME SEVERE...WITH DAMAGING STRAIGHT LINE WINDS BEING THE
PRIMARY THREAT. HOWEVER...THERE IS THE POTENTIAL FOR SOME
TORNADOES AS WELL...ESPECIALLY IF INDIVIDUAL THUNDERSTORMS DEVELOP
OUT AHEAD OF THE LINE.

PEOPLE ACROSS SOUTHEAST INDIANA...NORTHERN KENTUCKY AND WESTERN
AND CENTRAL OHIO SHOULD MONITOR THE LATEST WEATHER FORECASTS
THROUGHOUT THE DAY. REVIEW SAFETY RULES TO KNOW WHAT TO DO IF
SEVERE WEATHER OCCURS. LISTEN TO NOAA WEATHER ALL HAZARDS RADIO OR
YOUR LOCAL MEDIA OUTLET FOR POSSIBLE WATCHES AND WARNINGS THIS EVENING.
Local storm report, Nov 15, 7:30 AM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
730 AM EST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 AM     FLOOD            FLORENCE                38.99N 84.64W
11/15/2005                   BOONE              KY   LAW ENFORCEMENT

            HIGH WATER ON US 42 IN FROGTOWN AND AT INTERSTATE 75 EXIT
            180

&&

RLG
Local storm report, Nov 15, 7:34 AM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
734 AM EST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     FLOOD            PATRIOT                 38.84N 84.83W
11/15/2005                   SWITZERLAND        IN   LAW ENFORCEMENT

            HIGH WATER ON ROADS COUNTY WIDE

&&

RLG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Clermont

When
November 15, 7:35 AM EST to 8:30 AM EST
Where
Clermont forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.047, -84.152 (the zone’s center; the record gives no point)

A large area of heavy rain ahead of a warm front moved across southwest Ohio during the morning. Several roads were flooded across eastern portions of the Cincinnati metro area as a result of two to three inches of rain.

Flood, Hamilton

When
November 15, 7:47 AM EST to 8:30 AM EST
Where
Hamilton forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
41.133, -82.567

A large area of heavy rain ahead of a warm front moved across southwest Ohio during the morning. Several roads were flooded across eastern portions of the Cincinnati metro area as a result of two to three inches of rain.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5485243, 5485244.